Alert archive / New York / Flash Flood Warnings in 2023
Flash Flood Warning 30, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 4, 2023, 1:21 PM EDT for Herkimer County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2023, 1:21 PM EDT (17:21 UTC)
- Expired
- Aug 4, 2023, 4:33 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Herkimer County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 1:26 PM EDT | FLASH FLOOD | 1 Sse Brayton Corners, NY | Flash flooding along Honey Hill Road and Strumlock Road in the Town of Newport. Time estimated by radar. |
| Aug 4, 2:10 PM EDT | FLASH FLOOD | 2 Sw Schuyler, NY | Multiple homes flooded along New York Route 5 in the Town of Schuyler |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.4 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted.
078
WGUS51 KALY 041721
FFWALY
NYC043-042030-
/O.NEW.KALY.FF.W.0030.230804T1721Z-230804T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
121 PM EDT Fri Aug 4 2023
The National Weather Service in Albany has issued a
* Flash Flood Warning for...
Southern Herkimer County in eastern New York...
* Until 430 PM EDT.
* At 121 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Herkimer, Newport, Middleville, Poland, Fairfield, Norway, Old
City, Countryman, Carey Corners, Kast Bridge, Eatonville, Minott
Corners, Irish Settlement, Dillenbeck Corners, Beacon Light
Corners, Farrel Corner, Kelhi Corners, Johnson Corners, Sheaf
Corners and Goodell Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4323 7507 4323 7502 4320 7477 4307 7486
4304 7496 4309 7518 4310 7517 4311 7516
4312 7516 4314 7514 4317 7512 4322 7508
FLASH FLOOD...RADAR INDICATED
$$
JPV3 follow-up statements
608
WGUS71 KALY 041924
FFSALY
Flash Flood Statement
National Weather Service Albany NY
324 PM EDT Fri Aug 4 2023
NYC043-042030-
/O.CON.KALY.FF.W.0030.000000T0000Z-230804T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Herkimer NY-
324 PM EDT Fri Aug 4 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT THIS
AFTERNOON FOR SOUTHERN HERKIMER COUNTY...
At 324 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3.5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Herkimer, Newport, Middleville, Poland, Fairfield, Norway, Old
City, Countryman, Carey Corners, Kast Bridge, Eatonville, Minott
Corners, Irish Settlement, Dillenbeck Corners, Beacon Light
Corners, Farrel Corner, Kelhi Corners, Johnson Corners, Sheaf
Corners and Goodell Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4323 7507 4323 7502 4320 7477 4307 7486
4304 7496 4309 7518 4310 7517 4311 7516
4312 7516 4314 7514 4317 7512 4322 7508
FLASH FLOOD...RADAR INDICATED
$$
MEM381
WGUS51 KALY 042005
FFWALY
NYC043-042045-
/O.EXT.KALY.FF.W.0030.000000T0000Z-230804T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
405 PM EDT Fri Aug 4 2023
The National Weather Service in Albany has extended the
* Flash Flood Warning for...
Southern Herkimer County in eastern New York...
* Until 445 PM EDT.
* At 405 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Herkimer, Newport, Middleville, Poland, Fairfield, Norway, Old
City, Countryman, Carey Corners, Kast Bridge, Eatonville, Minott
Corners, Irish Settlement, Dillenbeck Corners, Beacon Light
Corners, Farrel Corner, Kelhi Corners, Johnson Corners, Sheaf
Corners and Goodell Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4323 7507 4323 7502 4320 7477 4307 7486
4304 7496 4309 7518 4310 7517 4311 7516
4312 7516 4314 7514 4317 7512 4322 7508
FLASH FLOOD...RADAR INDICATED
$$
MEM990
WGUS71 KALY 042033
FFSALY
Flash Flood Statement
National Weather Service Albany NY
433 PM EDT Fri Aug 4 2023
NYC043-042043-
/O.CAN.KALY.FF.W.0030.000000T0000Z-230804T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Herkimer NY-
433 PM EDT Fri Aug 4 2023
...FLASH FLOOD WARNING FOR SOUTHERN HERKIMER COUNTY HAS BEEN
REPLACED WITH A FLOOD WARNING...
LAT...LON 4323 7507 4323 7502 4320 7477 4307 7486
4304 7496 4309 7518 4310 7517 4311 7516
4312 7516 4314 7514 4317 7512 4322 7508
$$
MEMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 12:20 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 4, 12:20 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION National Weather Service Albany NY 1220 PM EDT Fri Aug 4 2023 .SYNOPSIS... An approaching cold front will bring showers and thunderstorms, mainly this afternoon, some of which could become severe. Locally heavy downpours will also be possible. In the wake of the front, high pressure will bring seasonably warm temperatures and less humid conditions for the weekend, before another system brings showers and thunderstorms early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... * Severe Thunderstorm Watch in effect for all of eastern New York and western New England until 8 pm * Flood Watch for flash flooding in effect for Warren, Washington, northern Saratoga Counties in NY, and all of southern VT from Noon until 9 pm .UPDATE...Quick update for issuance of Severe Thunderstorm Watch 584 in effect through 8 pm for the entire area. Large hail and damaging winds gusts are the main threats with storms today. Storm coverage and intensity increasing this afternoon. .PREV DISCUSSION[1119]...As quickly as one batch of showers and T-storms exited the Lake George/southern VT area, another batch moved in from the west into the Mohawk/Schoharie Valleys already. One storm was severe in southern Herkimer county. More storms will develop as better forcing associated with the approaching cold front interacts with an increasingly favorable environment. MLCAPE already up to 1000-1500 J/Kg from the Capital District north based on SPC Mesoanalysis page, with 30 kt of effective shear. Damaging wind gusts and large hail still expected to be the main threats, although will have to watch for areas that see locally heavy rainfall for possible flash flooding, especially north/east of Albany where significant rainfall (1-3") occurred last night. 00Z/04 HREFs suggest mean SB CAPES of 1500-2000 J/kg across much of the region by early/mid afternoon, along with 25-30 KT of effective shear, along with fairly steep mid level lapse rates (H7-H5 of 6.5-7 C/km). This suggests some storm organization is possible, with some semi- discrete storms initially which could produce isolated large hail/damaging wind gusts, before potentially forming into clusters and producing additional damaging wind gusts. In addition, despite somewhat unimpressive PWAT's of 1.25-1.5", CAMs suggest some potential for training and/or backbuilding of cells within bands that pass through. This potential may be somewhat maximized across portions of southern VT and the upper Hudson Valley, where a Flood Watch for flash flooding has been issued. Portions of northern Saratoga County also received heavy rainfall last evening with 1-2 inches of rainfall, which has been included in the FFA. Max temps should reach 75-80 in valley areas, and 70-75 across higher elevations. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... Showers/storms should continue shifting southeast through this evening, and ending prior to midnight across southern areas. Areas of low clouds/patchy fog may develop overnight, with lows mainly in the lower/mid 50s across the southern Adirondacks, and the upper 50s to lower 60s elsewhere. High pressure will build into the region for Saturday-Sunday. However, some cold air aloft within cyclonic upper level flow could still allow for isolated showers to develop late Saturday morning through mid afternoon across portions of the southern Adirondacks and southern VT, perhaps as far south as the Lake George/Saratoga region. High temperatures should reach the upper 70s to lower 80s in valleys Saturday, and lower/mid 80s Sunday, with mainly lower/mid 70s across the higher terrain. Overnight lows will be on the cool side, mainly in the 50s Saturday night/Sun morning, with some 40s possible across the southern Adirondacks; slight warming for Sun nt with mid 50s to lower 60s expected. && .LONG TERM /MONDAY THROUGH THURSDAY/... Unsettled conditions Monday-Tuesday as a strong low pressure system tracks into the Great Lakes and east central Canada. Showers and thunderstorms develop late Monday and continue into Monday night. Depending on how quickly a cold front tracks through the region, some showers/storms could linger into Tuesday, especially for areas east of the Hudson River. Current timing favors the cold front tracking through at night, minimizing instability and severe threat, however impressive upper level dynamics could offset this somewhat. Seasonably warm and dry conditions return later Tuesday through midweek, before unsettled conditions potentially return by Thursday as yet another low pressure system tracks into the Great Lakes region. High temperatures each day should generally be in the lower/mid 80s in valleys, and 70s across higher elevations, with overnight lows in the 60s Mon nt/Tue AM, cooling into the 50s to lower 60s Tue-Wed nights, with some 40s possible across the SW Adirondacks. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... Through 12Z Saturday...Last of convection is expected to move off to the east of the TAFs sites early this morning. Looking at lull in activity this morning before convection refires this afternoon ahead of approaching cold front. Thunderstorms will occur some of which are expected to be strong to severe. The best window 18Z/Friday-02Z/Saturday. The front moves off to the east this evening bringing on end to the threat for convection. Southerly flow will persist and will get enhanced up the Hudson River Valley for a period today with gusts into the teens. Winds will weaken and shift to the northwest with the front's passage. Outlook... Saturday-Sunday Night: No Operational Impact. NO SIG WX. Monday: Low Operational Impact. Breezy. Slight Chance of SHRA...TSRA. Monday Night: High Operational Impact. Breezy. Likely SHRA...TSRA. Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA. && .HYDROLOGY... There is the potential for multiple rounds of heavy downpours to occur this afternoon/evening due to possible backbuilding/training of showers/thunderstorms. Rainfall rates greater than one inch per hour could occur, leading to isolated/scattered instances of flash flooding. This potential will be greatest across the upper Hudson Valley and southern VT, including portions of northern Saratoga County where heavy rainfall fell last evening. A Flood Watch for flash flooding is in effect for this area where the potential of flash flooding is greatest this afternoon/early evening. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...Flood Watch until 9 PM EDT this evening for NYZ041>043-083-084. MA...None. VT...Flood Watch until 9 PM EDT this evening for VTZ013>015. && SYNOPSIS...KL/JPV NEAR TERM...KL/JPV SHORT TERM...KL LONG TERM...KL AVIATION...IAA HYDROLOGY...
Hazardous weather outlook, Aug 4, 12:25 PM EDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 1225 PM EDT Fri Aug 4 2023 CTZ001-013-MAZ001-025-NYZ032-033-038>040-047>054-058>061-063>066-082- 051100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton- 1225 PM EDT Fri Aug 4 2023 ...SEVERE THUNDERSTORM WATCH 584 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York and eastern New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms Monday afternoon into Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through 8 pm today. NYZ041>043-083-084-VTZ013>015-051100- Northern Saratoga-Northern Warren-Northern Washington- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- 1225 PM EDT Fri Aug 4 2023 ...FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 584 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central New York and southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms Monday afternoon into Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through 8 pm today.
In the hours before
Special weather statement, Aug 4, 11:42 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Albany NY
1142 AM EDT Fri Aug 4 2023
MAZ001-025-041630-
Northern Berkshire MA-Southern Berkshire MA-
1142 AM EDT Fri Aug 4 2023
...A strong thunderstorm will impact portions of central Berkshire
County through 1230 PM EDT...
At 1142 AM EDT, Doppler radar was tracking a strong thunderstorm over
Lenox, or near Pittsfield, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pittsfield, Lee, Lenox, Becket, Dalton, Hinsdale, Richmond, West
Stockbridge, Peru, Washington, Barkerville, Mahkeenac Heights,
Tanglewood, New Lenox, Lenox Dale, The Center At Lenox, Adams
Junction, Yankee Orchards, Stearnsville and Carey Corner.
People attending Tanglewood should seek safe shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4238 7301 4239 7306 4238 7307 4233 7306
4232 7304 4231 7304 4231 7339 4243 7338
4251 7298
TIME...MOT...LOC 1542Z 259DEG 22KT 4238 7330
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JPVSpecial weather statement, Aug 4, 11:49 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Albany NY
1149 AM EDT Fri Aug 4 2023
NYZ032-038-041630-
Northern Herkimer NY-Southern Herkimer NY-
1149 AM EDT Fri Aug 4 2023
...A strong thunderstorm will impact portions of central Herkimer
County through 1230 PM EDT...
At 1149 AM EDT, Doppler radar was tracking a strong thunderstorm over
Barnveld, or 11 miles north of Utica, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph, nickel size hail, and heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause ponding of water on roads
and in poor drainage areas.
Locations impacted include...
Ohio, Newport, Poland, Cold Brook, Northwood, Russia, Grant, Gray,
Nobleboro, Black Creek Reservoir, Wheelertown, Farrel Corner, Woodin
Corners, Martin Corners, Bull Hill, Wilmurt, Pardeeville Corners,
Wilmurt Corners, Gravesville and Hurricane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4330 7515 4330 7512 4332 7510 4333 7508
4346 7509 4347 7507 4350 7491 4343 7481
4334 7487 4331 7477 4312 7515 4322 7507
4324 7507 4323 7510 4326 7516
TIME...MOT...LOC 1549Z 233DEG 17KT 4326 7520
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MEMSpecial weather statement, Aug 4, 11:55 AM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Albany NY
1155 AM EDT Fri Aug 4 2023
NYZ084-VTZ013-041645-
Southern Washington NY-Bennington VT-
1155 AM EDT Fri Aug 4 2023
...A strong thunderstorm will impact portions of southeastern
Washington and northwestern Bennington Counties through 1245 PM
EDT...
At 1155 AM EDT, Doppler radar was tracking a strong thunderstorm near
Cambridge, or near Salem, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph, penny size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause ponding of water on roads
and in urban and poor drainage areas.
Locations impacted include...
Arlington, Salem, Manchester, Cambridge, Manchester Center,
Sunderland, Sandgate, Shushan, Beartown, Chiselville, Kansas,
Manchester Depot, Richville, Rexleigh, Barnumville, East Arlington,
West Sandgate, Eagleville, Anaquassacook and Greenwich Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4312 7300 4307 7300 4303 7339 4313 7342
4326 7305 4312 7298
TIME...MOT...LOC 1555Z 254DEG 19KT 4310 7334
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
MEMSpecial weather statement, Aug 4, 12:13 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Albany NY
1213 PM EDT Fri Aug 4 2023
NYZ038-041700-
Southern Herkimer NY-
1213 PM EDT Fri Aug 4 2023
...A strong thunderstorm will impact portions of southern Herkimer
County through 100 PM EDT...
At 1213 PM EDT, Doppler radar was tracking a strong thunderstorm near
Poland, or 8 miles northeast of Utica, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph, nickel size hail, and heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause ponding of water on roads
and in urban and poor drainage areas.
Locations impacted include...
Dolgeville, Newport, Middleville, Poland, Cold Brook, Russia,
Fairfield, Norway, Curtis, Farrel Corner, Countryman, Burrell
Corners, Shedd Corners, Hurricane, Old City, Gray, Black Creek
Reservoir, Carey Corners, Wood Corners and Dillenbeck Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern New York.
&&
LAT...LON 4322 7507 4324 7507 4323 7510 4325 7513
4325 7515 4326 7516 4328 7515 4331 7478
4329 7471 4317 7470 4317 7472 4315 7471
4314 7474 4312 7473 4311 7477 4307 7477
4310 7517
TIME...MOT...LOC 1613Z 271DEG 23KT 4319 7513
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MEMLocal storm report, Aug 4, 1:16 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
116 PM EDT Fri Aug 04 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM Tstm Wnd Dmg 1 SE Schuyler 43.10N 75.08W
08/04/2023 Herkimer NY 911 Call Center
Trees and wires down on Bush Rd at Mowers Rd. Time
estimated from radar.
&&
Event Number ALY2304182
JPVSpecial weather statement, Aug 4, 1:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Albany NY
119 PM EDT Fri Aug 4 2023
NYZ032-033-041800-
Northern Herkimer NY-Hamilton NY-
119 PM EDT Fri Aug 4 2023
...A strong thunderstorm will impact portions of west central
Hamilton and northern Herkimer Counties through 200 PM EDT...
At 119 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Big Moose, or 15 miles northwest of Old Forge, moving
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph, penny size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause ponding of water on roads
and in and poor drainage areas.
Locations impacted include...
Old Forge, Inlet, Eighth Lake Campground, Brown Tract Pond
Campground, Limekiln Lake Campground, Eagle Bay, Big Moose, Nicks
Lake Campground, Raquette Lake, Alger Island Public Campground,
Russian Lake, Little Rapids, Beaver River, Moshier Falls, Minnehaha,
Thendara, Carter Station, Lyon Lake, First Lake and Wolf Lake
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
eastern New York.
&&
LAT...LON 4405 7506 4398 7485 4383 7462 4353 7481
4363 7511 4410 7517
TIME...MOT...LOC 1719Z 293DEG 22KT 4388 7518
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MEMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:12 PM EDT | Special Weather Statement | ALY | Fulton | 33 min |
| Aug 3, 8:46 PM EDT | Special Weather Statement | ALY | Fulton | 29 min |
| Aug 3, 9:32 PM EDT | Special Weather Statement | ALY | Lewis | 28 min |
| Aug 3, 9:34 PM EDT | Special Weather Statement | ALY | Saratoga | 26 min |
| Aug 3, 9:48 PM EDT | Special Weather Statement | ALY | Herkimer | 27 min |
| Aug 3, 9:50 PM EDT | Special Weather Statement | ALY | Saratoga | 25 min |
| Aug 3, 10:05 PM EDT | Special Weather Statement | ALY | Saratoga | 40 min |
| Aug 3, 10:10 PM EDT | Areal Flood Advisory | ALY | Saratoga | 90 min |
| Aug 3, 10:33 PM EDT | Special Weather Statement | ALY | Herkimer | 42 min |
| Aug 3, 10:50 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 55 min |
| Aug 3, 11:01 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| Aug 3, 11:03 PM EDT | Special Weather Statement | ALY | Warren | 57 min |
| Aug 3, 11:05 PM EDT | Special Weather Statement | ALY | Saratoga | 25 min |
| Aug 3, 11:32 PM EDT | Special Weather Statement | ALY | Washington | 28 min |
| Aug 3, 11:58 PM EDT | Special Weather Statement | ALY | Herkimer | 47 min |
| Aug 4, 12:45 AM EDT | Special Weather Statement | ALY | Fulton | 30 min |
| Aug 4, 1:13 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Saratoga | 47 min |
| Aug 4, 2:02 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Saratoga, Schenectady | 43 min |
| Aug 4, 3:47 AM EDT | Flood Watch | ALY | Saratoga, Warren, Washington | 15 hr |
| Aug 4, 7:42 AM EDT | Special Weather Statement | ALY | Warren | 33 min |
| Aug 4, 8:21 AM EDT | Special Weather Statement | ALY | Warren | 24 min |
| Aug 4, 8:48 AM EDT | Special Weather Statement | ALY | Warren | 27 min |
| Aug 4, 10:01 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 59 min |
| Aug 4, 10:57 AM EDT | Special Weather Statement | ALY | Fulton | 33 min |
| Aug 4, 11:13 AM EDT | Special Weather Statement | ALY | Schenectady | 32 min |
| Aug 4, 11:49 AM EDT | Special Weather Statement | ALY | Herkimer | 41 min |
| Aug 4, 12:13 PM EDT | Special Weather Statement | ALY | Oneida | 47 min |
| Aug 4, 12:31 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 59 min |
| Aug 4, 12:48 PM EDT | Areal Flood Advisory | ALY | Herkimer | 34 min |
| Aug 4, 1:04 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 56 min |
| Aug 4, 1:19 PM EDT | Special Weather Statement | ALY | Herkimer | 41 min |
| Aug 4, 1:46 PM EDT | Special Weather Statement | ALY | Oneida | 29 min |
| Aug 4, 1:51 PM EDT | Special Weather Statement | ALY | Herkimer | 39 min |
| Aug 4, 1:55 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 65 min |
| Aug 4, 1:58 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 62 min |
| Aug 4, 2:01 PM EDT | Special Weather Statement | ALY | Greene | 29 min |
| Aug 4, 2:19 PM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer, Montgomery | 49 min |
| Aug 4, 2:25 PM EDT | Special Weather Statement | ALY | Ulster | 35 min |
| Aug 4, 2:39 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Schenectady | 66 min |
| Aug 4, 2:41 PM EDT | Special Weather Statement | ALY | Schoharie | 49 min |
| Aug 4, 2:45 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 60 min |
| Aug 4, 2:50 PM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 2 hr |
| Aug 4, 2:58 PM EDT | Special Weather Statement | ALY | Ulster | 47 min |
| Aug 4, 3:02 PM EDT | Special Weather Statement | ALY | Otsego | 28 min |
| Aug 4, 3:03 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 27 min |
| Aug 4, 3:08 PM EDT | Areal Flood Warning | ALY | Fulton, Herkimer, Montgomery | 2 hr |
| Aug 4, 3:18 PM EDT | Special Weather Statement | ALY | Ulster | 27 min |
| Aug 4, 3:21 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 54 min |
| Aug 4, 3:28 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 62 min |
| Aug 4, 3:32 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 3 hr |
| Aug 4, 3:46 PM EDT | Special Weather Statement | ALY | Warren | 29 min |
| Aug 4, 3:50 PM EDT | Special Weather Statement | ALY | Fulton | 25 min |
| Aug 4, 3:57 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 63 min |
| Aug 4, 4:04 PM EDT | Areal Flood Advisory | ALY | Schoharie | 15 min |
| Aug 4, 4:08 PM EDT | Special Weather Statement | ALY | Saratoga | 52 min |
| Aug 4, 4:11 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 64 min |
| Aug 4, 4:19 PM EDT | Flash Flood Warning | ALY | Schoharie | 3 hr |
| Aug 4, 4:20 PM EDT | Special Weather Statement | ALY | Washington | 25 min |
| Aug 4, 4:26 PM EDT | Special Weather Statement | ALY | Ulster | 49 min |
| Aug 4, 4:33 PM EDT | Areal Flood Warning | ALY | Herkimer | 87 min |
| Aug 4, 4:40 PM EDT | Special Weather Statement | ALY | Montgomery | 35 min |
| Aug 4, 4:44 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 35 min |
| Aug 4, 4:50 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 55 min |
| Aug 4, 4:54 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer, Schoharie | 66 min |
| Aug 4, 5:18 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Saratoga, Washington | 3 hr |
| Aug 4, 5:29 PM EDT | Special Weather Statement | ALY | Warren | 31 min |
| Aug 4, 5:40 PM EDT | Special Weather Statement | ALY | Schoharie | 35 min |
| Aug 4, 6:06 PM EDT | Special Weather Statement | ALY | Washington | 24 min |
| Aug 4, 6:21 PM EDT | Special Weather Statement | ALY | Schoharie | 39 min |
| Aug 4, 7:14 PM EDT | Special Weather Statement | ALY | Ulster | 46 min |
| Aug 4, 7:37 PM EDT | Special Weather Statement | ALY | Ulster | 53 min |
| Aug 4, 7:51 PM EDT | Special Weather Statement | ALY | Oneida | 24 min |
| Aug 4, 7:54 PM EDT | Special Weather Statement | ALY | Ulster | 51 min |
Nearby
Flash Flood Warnings in New York, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.